How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

I get colored spots in my vision, this has been happening more

This answer was rated:

I get colored spots in my vision, this has been happening more & more frequently, no predicting how long it will last, couple hours usually anyway. I always feel rather sick while this is occuring. No pain usually, just a lot of discomfort & "yukky-ness"

Hello and thank you for your question. Please allow me to ask you a few questions so that I may better understand the problem.


Do these colored spots "shimmer"? Do they tend to march across your vision, slowly increasing in prominence and then slowly decreasing?


Do you get headaches associated with these? If so, have you ever had bad headaches before?


When you these spots in your vision are there lights on the outside of them shimmering?

Customer: replied 6 years ago.
They are purplish/yellow blobs... I occasionally get a slight headache, light is very uncomfortable. When I was young I had bad headaches, but not for years now. I'm not sure about 'shimmering', they are quite vivid and interfere with my vision when it's happening. They don't march across my vison.



Your symptoms sound consistent with a migraine headache. People who have had typical migraine headaches in the past can have the character of their migraine phenomena change to where they just have the typical "light show" associated with migraines. This light show can include these colored blobs, shades or shadows with shimmering lights around them, and also tend to come along with some of the other side effects of the migraines: light and/or noise sensitivity, nausea, irritability.


While you may not be having significant headaches, these sound like migraines without the headaches (for the most part), or what's called acephalgic migraines. Migraine headache medicine can be prescribed by your primary care doctor that can help you prevent these from happening, and can also abort them once they start. I would suggest starting with your PCP.


Does that help address your concerns?


I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.


Also, any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated.


My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must be examined by your doctor.

Dr. Dan B. and other Eye Specialists are ready to help you
Customer: replied 6 years ago.
Just one more question. What is the medication for this? Small community, and I would like to know if he would prescribe the same you would suggest.. I can't afford a medication that isn't the right one. Thank-you. Cry
Customer: replied 6 years ago.
What would that medication be? I cannot afford to purchase medicine & (do the, try it, doesn't work, throw it away, I'll prescribe another), which seems to be our Drs. way. Small community......... Please let me know & I'll hope he suggests it. Or Ill suggest it, I really need relief. Thank-you

beta-blockers like propranolol sometimes work for prophylaxis, as does gabapentin


for abortive therapy the -triptan drugs usually work well (there are many of them that end in the ending -triptan).


Your doctor should definitely know about these.


Hope that helps and good luck!